Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Intersection theory on $\overline{\mathcal{M}}_{1,4}$
and elliptic Gromov-Witten invariants

Author: E. Getzler
Journal: J. Amer. Math. Soc. 10 (1997), 973-998
MSC (1991): Primary 14H10, 14H52, 14N10, 81T40, 81T60
MathSciNet review: 1451505
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We find a new relation among codimension $2$ algebraic cycles in the moduli space $\overline{\mathcal{M}}_{1,4}$, and use this to calculate the elliptic Gromov-Witten invariants of projective spaces $\mathbb{CP}^2$ and $\mathbb{CP}^3$.

References [Enhancements On Off] (What's this?)

  • 1. D. Avritzer, Enumerative geometry of del Pezzo surfaces, ICTP preprint IC/93/53.
  • 2. K. Behrend, Gromov-Witten invariants in algebraic geometry, Invent. Math. 127 (1997), 601-617. CMP 97:07
  • 3. K. Behrend and B. Fantechi, The intrinsic normal cone, Invent. Math. 128 (1997), 45-88. CMP 97:09
  • 4. K. Behrend and Yu. Manin, Stacks of stable maps and Gromov-Witten invariants, Duke Math. J. 85 (1996), 1-60. CMP 97:02
  • 5. M. Bershadsky, S. Cecotti, H. Ooguri and C. Vafa, Holomorphic anomalies in topological field theories, Nucl. Phys. B405 (1993), 279-304. MR 94j:81254
  • 6. L. Caporaso and J. Harris, Counting plane curves of any genus, to appear, Invent. Math., alg-geom/9608025.
  • 7. T. Eguchi, K. Hori and C.-S. Xiong, Quantum cohomology and the Virasoro algebra, hep-th/9703086.
  • 8. C. Faber, Chow rings of moduli spaces of curves. I: The Chow ring of $\overline{\mathcal{M}}_3$, Ann. Math. 132 (1990), 331-419. MR 91h:14009a
  • 9. W. Fulton, ``Intersection theory,'' Springer-Verlag, Berlin-Heidelberg-New York, 1984. MR 85k:14004
  • 10. W. Fulton and R. Pandharipande, Notes on stable maps and quantum cohomology, to appear in Proc. Symp. Pure Math., Amer. Math. Soc., Providence, R.I., alg-geom/9608011.
  • 11. E. Getzler, The semi-classical approximation for modular operads, Max-Planck-Institut preprint MPI-96-145, alg-geom/9612005.
  • 12. E. Getzler, Generators and relations for $H_\bullet (\overline{\mathcal{M}}_{1,n},\mathbb{Q})$, in preparation.
  • 13. E. Getzler and R. Pandharipande, The number of elliptic space curves, in preparation.
  • 14. R. Hain and E. Looijenga, Mapping class groups and moduli spaces of curves, to appear in Proc. Symp. Pure Math., Amer. Math. Soc., Providence, R.I., alg-geom/9607004.
  • 15. L. Göttsche and R. Pandharipande, The quantum cohomology of blow-ups of $\mathbb{P}^2$ and enumerative geometry, alg-geom/9611012.
  • 16. J. Harris, On the Severi problem, Invent. Math. 84 (1986), 445-461. MR 87f:14012
  • 17. R. Kaufmann, The intersection form in the cohomology of the moduli space of genus $0$ $n$-pointed curves $H^*(\overline{M}_{0,n})$ and the explicit Künneth formula in quantum cohomology, Max-Planck-Institut für Mathematik preprint MPI 96-106, alg-geom/9608026.
  • 18. S. Keel, Intersection theory of moduli spaces of stable $n$-pointed curves of genus zero, Trans. Amer. Math. Soc. 330 (1992), 545-574. MR 92f:14003
  • 19. S. Kleiman, The transversality of a general translate, Compositio Math. 38 (1974), 287-297. MR 50:13063
  • 20. F.F. Knudsen, The projectivity of the moduli space of stable curves II. The stacks $\overline{\mathcal{M}}_{g,n}$, Math. Scand. 52 (1983), 161-189. MR 85d:14038a
  • 21. J. Kollár, ``Rational curves on algebraic varieties,'' Springer-Verlag, Berlin-Heidelberg-New York, 1995. CMP 97:10
  • 22. M. Kontsevich, Intersection theory on moduli spaces of curves and the matrix Airy function, Commun. Math. Phys. 147 (1992), 1-23. MR 93e:32027
  • 23. M. Kontsevich and Yu. Manin, Gromov-Witten classes, quantum cohomology and enumerative geometry, Commun. Math. Phys. 164 (1994), 525-562. MR 95i:14049
  • 24. J. Li and G. Tian, Virtual moduli cycles and GW-invariants, alg-geom/9602007.
  • 25. J. Li and G. Tian, Virtual moduli cycles and Gromov-Witten invariants of general symplectic manifolds, alg-geom/9608032.
  • 26. R. Pandharipande, A geometric realization of Getzler's relation, hep-th/9705016.
  • 27. Z. Ran, The degree of a Severi variety, Bull. Am. Math. Soc. 17 (1987), 125-128. MR 88i:14019
  • 28. I. Vainsencher and D. Avritzer, Compactifying the space of elliptic quartic curves, in ``Complex projective geometry,'' eds. G. Ellinsgrud et al., London Mathematical Society LNS 179, Cambridge Uni. Press, 1992, pp. 47-58. MR 94c:14027
  • 29. E. Witten, On the structure of the topological phase of two-dimensional gravity, Nucl. Phys. B340 (1990), 281-332. MR 91m:32020

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 14H10, 14H52, 14N10, 81T40, 81T60

Retrieve articles in all journals with MSC (1991): 14H10, 14H52, 14N10, 81T40, 81T60

Additional Information

E. Getzler
Affiliation: Max-Planck-Institut für Mathematik, Gottfried-Claren-Str. 26, D-53225 Bonn, Germany
Address at time of publication: Department of Mathematics, Northwestern University, Evanston, Illinois 60208-2730

Keywords: Gromov-Witten invariants, moduli spaces, algebraic curves
Received by editor(s): February 10, 1997
Received by editor(s) in revised form: June 4, 1997
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society